MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH
Model Number INS-0352
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The physician reported that after the ins-0352 (always-on tip tracked brush, 15mm l, 1.8mm od) was deployed one time, the outer clear sheath detached from the black handle portion when the brush was retracted.The brush was removed from the patient and when the technician deployed the brush to extract the sample, the brush could not deploy out.The physician was able to successfully complete the intended procedure using a new instrument.There was no procedural delay.There was no injury to the patient or user as a result of the reported issue.This report is being submitted for the sheath detaching from the black handle.
 
Additional Manufacturer Narrative
The device was not returned to veran for evaluation.However, a photo was provided.Since the date of this event, the manufacturing process is being updated to address this failure mode.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report and to provide information that was inadvertently not included in the initial medwatch report.Corrections to d9 and h3: the subject instrument was returned for evaluation after this complaint was closed.The investigation confirmed that the sheath had come detached from the handle.A failure investigation was performed for this failure mode.As a result, there was a planned sheath anchoring and adhesion design change to address this issue.

Brand Name
ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17210680
Report Number3007222345-2023-00036
Device Sequence Number14812784
Product Code JAK
UDI-Device Identifier00815686020538
UDI-Public00815686020538
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model NumberINS-0352
Device Catalogue NumberINS-0352
Device Lot Number04865210511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown